Jump to content

jakewelty92: I have recently started Citalopram and need to tapper off


jakewelty92

Recommended Posts

jakewelty92

3 days ago i statred citalopram taking a 20 mg pill once a day. the first two days i didnt experience anything i would consider out of the ordinary. however last night and today i have been attacked with flashes of extreme anxiety and lightheadedness, nearly to the point that i pass out. Now during all of this I am completely coherent, however my body and mind feels as if it is under the influence of a powerful euphoria inducing drug. i have a higher level of paranoia than usual as well..

Needless to say I would like to tapper myself off this drug but however I am unsure as to how many milligrams I should take considering I have only started taking it 3 days ago. also how long would i need to tapper myself off before i could consider it safe to stop taking the drug? Thank you

Edited by Karma
added member name to topic
Link to post
  • Moderator Emeritus
strawberry17

I'm prepared to be contradicted on this, but, I would say if it's only been 3 days just stop it.

*** Please note this is not medical advice,discuss any decisions about your medical care with a knowledgeable medical practitioner***





http://prozacwithdrawal.blogspot.com/
Original drug was sertraline/Zoloft, switched to Prozac in 2007.
Tapering from 5mls liquid prozac since Feb 2008, got down to 0.85ml 23/09/2012, reinstated back to 1ml(4mg) 07/11/2012, didn't appear to work, upped to 1.05ml 17/11/2012, back down to 1ml 12/12/2012 didn't work, up to 1.30ml 16/3/2013 didn't work, bumped up to 2ml (8mg) 4/4/2013 didn't work, in July 2013 I reinstated Sertraline (Zoloft) 50mg, feeling better now. 

A few months down the line I switched to 5ml liquid Prozac and tapered down to a compromise dose of 3ml liquid Prozac and have stayed there ever since, no withdrawals and no emotional blunting/loss of libido.

 

Link to post
  • Administrator

I agree. If I were you, I'd avoid all antidepressants in the future.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to post

Hi Jake, like Strawberry I am prepared to be contradicted on this, but after 3 days maybe it would be better to stop.

 

I take Citalopram (Celexa) and I wished I had never started.  My experience upon starting was agitation, insomnia and a bit of mania.

Intro: http://survivingantidepressants.org/index.php?/topic/1902-nikki-hi-my-rundown-with-ads/

 

Paxil 1997-2004

Crossed over to Lexapro Paxil not available

at Pharmacies GSK halted deliveries

Lexapro 40mgs

Lexapro taper (2years)

Imipramine

Imipramine and Celexa

Now Nefazadone/Imipramine 50mgs. each

45mgs. Serzone  50mgs. Imipramine

Link to post
  • Moderator Emeritus

You might want to read the topics under 'Symptoms and self-care' ( http://survivingantidepressants.org/index.php?/forum/8-symptoms-and-self-care/ ) for some non-drug ways to feel better.

Psychotropic drug history: Pristiq 50 mg. (mid-September 2010 through February 2011), Remeron (mid-September 2010 through January 2011), Lexapro 10 mg. (mid-February 2011 through mid-December 2011), Lorazepam (Ativan) 1 mg. as needed mid-September 2010 through early March 2012

"Never attribute to malice that which is adequately explained by stupidity." -Hanlon's Razor


Introduction: http://survivingantidepressants.org/index.php?/topic/1588-introducing-jemima/

 

Success Story: http://survivingantidepressants.org/index.php?/topic/6263-success-jemima-survives-lexapro-and-dr-dickhead-too/

Please note that I am not a medical professional and my advice is based on personal experience, reading, and anecdotal information posted by other sufferers.

 

Link to post
  • Moderator Emeritus

Me too, I feel like 3 days you'd be best off just stopping.

 

Don't be alarmed if it's a few weeks before you really feel yourself again. It might be faster, but if it's longer I don't think you should worry about it.

Started on Prozac and Xanax in 1992 for PTSD after an assault. One drug led to more, the usual story. Got sicker and sicker, but believed I needed the drugs for my "underlying disease". Long story...lost everything. Life savings, home, physical and mental health, relationships, friendships, ability to work, everything. Amitryptiline, Prozac, bupropion, buspirone, flurazepam, diazepam, alprazolam, Paxil, citalopram, lamotrigine, gabapentin...probably more I've forgotten. 

Started multidrug taper in Feb 2010.  Doing a very slow microtaper, down to low doses now and feeling SO much better, getting my old personality and my brain back! Able to work full time, have a full social life, and cope with stress better than ever. Not perfect, but much better. After 23 lost years. Big Pharma has a lot to answer for. And "medicine for profit" is just not a great idea.

 

Feb 15 2010:  300 mg Neurontin  200 Lamictal   10 Celexa      0.65 Xanax   and 5 mg Ambien 

Feb 10 2014:   62 Lamictal    1.1 Celexa         0.135 Xanax    1.8 Valium

Feb 10 2015:   50 Lamictal      0.875 Celexa    0.11 Xanax      1.5 Valium

Feb 15 2016:   47.5 Lamictal   0.75 Celexa      0.0875 Xanax    1.42 Valium    

2/12/20             12                       0.045               0.007                   1 

 

I'm not a doctor. Any advice I give is just my civilian opinion.

Link to post

been battling this drug for many years, it's a silent killer..personally I had no ill effects starting it so if I you can stop it now and avoid what I'm going thru.. 

 

why was it prescribed may I ask?

Past: Started on 30 mg of celexa in 2003 with lorazepam for sleep, switched to clonazepam in 2007

Last few years were spent cartwheeling around with various AD cocktails and multiple ER visits

Current:  5 mg celexa, .5 mg clonazepam, 1 mg melatonin for sleep 

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy